MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product code = dqx.Occupation = lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, at the end of a fistulogram, an advance 14 lp low profile balloon catheter became stuck on an approach hydro st microwire wire guide.Upon receipt of the complaint approach hydro st microwire wire guide, the device was noted to be separated.The (b)(6) male patient reportedly had a history of hypertension, diabetes, late-stage renal disease, and sleep apnea.At the end of the procedure, after deflation of the balloon, the device was removed from the patient.Once the device was removed from the body, the user reported that the balloon catheter had adhered to the cook approach hydro st microwire wire guide and the catheter was unable to be removed from the wire.As the user continued to attempt to remove the balloon catheter from the wire, the balloon portion separated from the catheter.This has been reported under report reference number 1820334-2019-01032.The separation occurred outside the patient, and the procedure was successfully completed.The cook wire guide was reportedly not altered prior to the event.The wire's hydrophilic coating was activated using a "wet bowl" and was thought to be activated throughout the procedure.It is unknown how long the hydrophilic coating was activated or how many times the wire was used during the procedure, although the wire was reportedly in the patient for no longer than five minutes.The physician used powdered gloves.There was no flaking of the wire observed.An unknown sheath was used during the procedure.A cook inflation device was used to inflate the balloon, however details regarding inflation(s) are unknown.The balloon was not removed through the sheath.The separation of the wire guide was not reported by the user, but was found by investigators upon return of the device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation - evaluation.Reviews of the complaint history, device history record, documentation, manufacturer¿s instructions, quality control procedures, and specifications of the returned device were conducted during the investigation.An evaluation of the returned device was performed by the supplier.The supplier investigation did not find any related non-conformances.The supplier stated that the separated section of the device that is hydrophilically coated was not returned.They were therefore unable to determine if hydrophilic coating was present.The returned device portion was broken at approximately 1010mm from the proximal end.There was a kink noted at 5mm from the break site.The supplier investigation concluded that the cause of the separation was most likely excessive handling after the procedure.Additionally, a document-based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, specifications, and quality control procedures were conducted, and no gaps were discovered.Based on the information provided and the supplier¿s examination of the returned product, investigation has concluded that the device failure was most likely a result of handling damage while the user was attempting to remove the wire from the catheter outside the patient.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8583701
Report Number1820334-2019-01132
Device Sequence Number11258117
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)201007(10)8650772
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/07/2020
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number8650772
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 05/02/2019
Supplement Date Received by Manufacturer09/12/2019
Initial Report FDA Received Date05/06/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age77 YR